MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: pml.Initial reporter address line 1: (b)(6).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, approximately six (6) months after the initial procedure, the expedium si 6x45mm screw broke.The fracture point of the screw was directly below the screw head, at the transition to the screw shaft.The paravertebral rods were not broken.The patient was initially treated on (b)(6) 2020, with a screw and rod construct on the lumbar spine.On (b)(6) 2021, as part of a revision spondylodesis, the broken screw is replaced with a new screw.All fragments were easily removed.This report involves one (1) viper system fenestrated cortical fix polyaxial screw 5.5 x 6 x 45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device history lot: the dhr of product code: 186727645.Lot : 274482.Was electronically reviewed and no non-conformances.Were observed during the manufacturing process.The product was released on: 04.03.2020.Qty: (b)(4).Investigation summary: background: in august 2021, it was reported that on an unknown date, approximately six (6) months after the initial procedure, the expedium si 6x45mm screw broke.The fracture point of the screw was directly below the screw head, at the transition to the screw shaft.The paravertebral rods were not broken.The patient was initially treated on (b)(6) 2020, with a screw and rod construct on the lumbar spine.On (b)(6) 2021, as part of a revision spondylodesis, the broken screw is replaced with a new screw.All fragments were easily removed.This report involves one (1) viper system fenestrated cortical fix polyaxial screw 5.5 x 6 x 45mm.Concomitant device reported: cocr rod (part# 196789480, lot# unknown, quantity 2).Expedium si 5.5 pedicle screws (part# unknown, lot# unknown, quantity 10).Unknown setscrew (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the mis ti cfx fen poly 6x45 (p/n: 179712645, lot number: 274482) was received at us cq along with a photo.Visual inspection of the complaint device showed the shaft of the screw had broken just below the ball head.Device failure/defect was identified.Document/specification review: dwg-1797-12-420/799 rev d (current and manufactured) was reviewed.Dwg-1797-13-620-699 rev b (current and manufactured) was also reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the shaft of the screw had broken just below the ball head.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11588317
Report Number1526439-2021-00589
Device Sequence Number14220924
Product Code MNI
UDI-Device Identifier10705034282565
UDI-Public(01)10705034282565
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727645
Device Catalogue Number186727645
Device Lot Number274482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/16/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPEDIUM SI 5.5 PEDICLE SCREWS; SI POLYAXL SCREW 6 X 45MM; UNKNOWN LOCKING/SET SCREWS; VIPER2 STRAIGHT ROD480MM, COCR
Outcome Attributed to Adverse Event Required Intervention;